Format

Send to

Choose Destination
See comment in PubMed Commons below
J Child Adolesc Psychopharmacol. 2005 Apr;15(2):331-3.

Atomoxetine use associated with onset of a motor tic.

Author information

1
Department of Psychiatry and Pediatrics, University of Oklahoma-Tulsa, Tulsa, Oklahoma 74135, USA. Marcialee-Ledbetter@ouhsc.edu

Abstract

Patients with attention-deficit/hyperactivity disorder (ADHD) are at increased risk for Tourette's Disorder and other tic disorders. Stimulant medications and bupropion have been associated with the onset or exacerbation of a tic disorder. The selective norepinephrine reuptake inhibitor, atomoxetine, has been proposed to be an alternative medication for patients with ADHD and a comorbid tic disorder. This paper reviews a case study in which the onset of a motor tic was associated with a trial of the medication atomoxetine. Further research is needed to determine if atomoxetine is an appropriate alternative medication in patients with ADHD and a comorbid tic disorder.

PMID:
15910218
DOI:
10.1089/cap.2005.15.331
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Mary Ann Liebert, Inc.
    Loading ...
    Support Center